Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 281, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 17, 2012, 9:43 PM CDT for Collin County, Dallas County, Denton County, Texas. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2012, 9:43 PM CDT (02:43 UTC)
- Expired
- Aug 17, 2012, 10:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Collin County, TX, Dallas County, TX, Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 65 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 9:45 PM CDT | HAIL 1 | Plano, TX | PLANO...PRESTON AND PARK AREA |
| Aug 17, 9:52 PM CDT | HAIL 1 | Plano, TX | PARK AND OHIO...LASTED 6 MINUTES |
| Aug 17, 9:54 PM CDT | HAIL 0.88 | 3 Sw Plano, TX | NICKEL HAIL AND 40+ MPH WINDS 2 MILES N OF KADS |
| Aug 17, 10:00 PM CDT | HAIL 1.25 | Plano, TX | HALF DOLLARS IN WEST PLANO |
| Aug 17, 10:13 PM CDT | HAIL 1.5 | Plano, TX | 1.5 INCH HAIL AT COIT RD AND SPRING CREEK PKWY |
| Aug 17, 10:15 PM CDT | HAIL 0.88 | Plano, TX | NICKEL SIZED HAIL AT INDEPENDENCE PKWY AND LEGACY ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
373
WUUS54 KFWD 180243
SVRFWD
TXC085-113-121-180345-
/O.NEW.KFWD.SV.W.0281.120818T0243Z-120818T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
943 PM CDT FRI AUG 17 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS...
NORTH CENTRAL DALLAS COUNTY IN NORTH CENTRAL TEXAS...
SOUTHEASTERN DENTON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1045 PM CDT
* AT 943 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ADDISON...MOVING NORTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE COLONY AROUND 950 PM...
RICHARDSON AROUND 1025 PM...
PLANO AROUND 1040 PM...
ALLEN AROUND 1045 PM...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35E BETWEEN MILE MARKERS 440 AND 445...
I-635 BETWEEN MILE MARKERS 23 AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3286 9665 3291 9690 3297 9694 3302 9694
3307 9694 3311 9684 3312 9664
TIME...MOT...LOC 0243Z 233DEG 5KT 3298 9681
$$2 follow-up statements
983
WWUS54 KFWD 180309
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1009 PM CDT FRI AUG 17 2012
TXC085-113-121-180345-
/O.CON.KFWD.SV.W.0281.000000T0000Z-120818T0345Z/
DALLAS TX-DENTON TX-COLLIN TX-
1009 PM CDT FRI AUG 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN COLLIN...SOUTHEASTERN DENTON AND NORTH CENTRAL
DALLAS COUNTIES...
AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHWEST OF PLANO...MOVING NORTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RICHARDSON AROUND 1025 PM CDT...
PLANO AROUND 1040 PM CDT...
ALLEN AROUND 1045 PM CDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35E BETWEEN MILE MARKERS 440 AND 445...
I-635 BETWEEN MILE MARKERS 23 AND 36.
LAT...LON 3286 9665 3291 9690 3297 9694 3302 9694
3307 9694 3311 9684 3312 9664
TIME...MOT...LOC 0309Z 233DEG 5KT 3300 9678
$$353
WWUS54 KFWD 180339
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1039 PM CDT FRI AUG 17 2012
TXC085-113-121-180349-
/O.EXP.KFWD.SV.W.0281.000000T0000Z-120818T0345Z/
DALLAS TX-DENTON TX-COLLIN TX-
1039 PM CDT FRI AUG 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLIN...
SOUTHEASTERN DENTON AND NORTH CENTRAL DALLAS COUNTIES EXPIRES AT 1045
PM CDT...
AT 1039 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3286 9665 3291 9690 3297 9694 3302 9694
3307 9694 3311 9684 3312 9664
TIME...MOT...LOC 0339Z 233DEG 5KT 3303 9674
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:59 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 17, 7:59 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 759 PM CDT FRI AUG 17 2012 .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS FROM JUST N OF KNFW TO NEAR KGKY TO KLNC WERE MOVING E AT 10 TO 15 MPH. HAVE KEPT TSRA AT KFTW...KGKY AND KDFW THROUGH 02Z. OTHER STORMS TO THE NORTHEAST FROM 10 MILES NW OF TKI TO 10 MILES W OF KSLR SHOULD BE MOVE ESE AND NOT REACH THE METROPLEX TAF SITES. THUNDERSTORMS ARE EXPECTED TO WEAKEN LATER THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY AFTERNOON SO HAVE LEFT VCTS IN THE TAFS FOR THE 17Z THROUGH 00Z PERIOD. AT WACO....THUNDERSTORMS TO THE NORTHWEST OF WACO MAY WEAKEN BEFORE REACHING THE AIRPORT. THUS HAVE JUST PLACED VCSH THROUGH 03Z. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED SATURDAY AFTERNOON...SO AS WITH THE METROPLEX TAFS...HAVE LEFT VCTS IN FOR THE 17Z THROUGH 00Z PERIOD. 58 && .PREV DISCUSSION... /ISSUED 407 PM CDT FRI AUG 17 2012/ SURFACE ANALYSIS INDICATED A STATIONARY FRONT IN PLACE EXTENDING FROM THE TX PANHANDLE EAST THROUGH SOUTHERN OK. THERE WAS ALSO A DIFFUSE BOUNDARY IN PLACE OVER NORTH TX BEST DEFINED AS A LINE OF CONVERGENCE EXTENDING FROM SHERMAN SOUTHWEST THROUGH DENTON AND WEATHERFORD AND THEN THROUGH CISCO BEFORE ARCING WEST TOWARDS ABILENE. THE AIR TO THE SOUTHEAST OF THIS BOUNDARY HAS SLIGHTLY HIGHER DEW POINT READINGS EARLY THIS AFTERNOON...BUT DOES NOT EXHIBIT ANY STRONG GRADIENTS IN THE TEMPERATURE AND MOISTURE FIELDS. REGARDLESS...EARLY AFTERNOON VISIBLE SATELLITE IMAGERY INDICATES THAT THIS LINE OF CONVERGENCE IS ASSOCIATED WITH THE MOST ACTIVE CUMULUS FIELD IN THE REGION...THEREFORE EXPECT THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INITIATE ALONG THIS BOUNDARY LATER THIS AFTERNOON. THE EARLIER OUTFLOW BOUNDARY THAT WAS IN PLACE OVER THE FAR SOUTHEASTERN PORTIONS OF THE FORECAST AREA HAS ESSENTIALLY WASHED OUT. LATE THIS MORNING THIS BOUNDARY HAD BETTER DEFINITION AND IT LOOKED LIKE IT WAS GOING TO PLAY AN IMPORTANT ROLE IN INITIATING STORMS LATER THIS AFTERNOON BUT APPARENTLY THE COOL OUTFLOW WAS TOO SHALLOW TO HOLD TOGETHER AFTER A FEW HOURS OF DAYTIME HEATING. LATE THIS AFTERNOON THROUGH TONIGHT...EXPECT THAT SCATTERED STORMS WILL CONTINUE TO DEVELOP ALONG THE WEAK WIND SHIFT/CONVERGENCE LINE IN PLACE OVER THE WESTERN PORTIONS OF NORTH TX LATE THIS AFTERNOON AND INTO THE EVENING HOURS. THAT SAID...THE GREATEST INSTABILITY ACTUALLY LIES OVER THE EASTERN HALF OF THE FORECAST AREA WITH LOCALLY CALCULATED CONVECTIVE PARAMETERS INDICATING THE PRESENCE OF OVER 2000 J/KG OF CAPE FOR MOST LOCATIONS ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. THEREFORE CANNOT RULE OUT SOME PULSE TYPE THUNDERSTORMS ACROSS ALL OF NORTH TX LATE THIS AFTERNOON WITH BROAD LOW LEVEL ISENTROPIC LIFT AND AMPLE HEATING IN PLACE ACROSS MUCH OF THE CWA. DEEP LAYER SHEAR REMAINS VERY WEAK OVER THE REGION...THEREFORE DESPITE THE PRESENCE OF AMPLE AMOUNTS OF CAPE FOR SEVERE WEATHER...AN ORGANIZED STORM MODE IS UNLIKELY THROUGH SUNSET. PULSE TYPE STORMS WILL BE CAPABLE OF PRODUCING DOWNBURST WINDS AND MARGINALLY SEVERE HAIL. LOCALLY HEAVY RAIN WILL BE POSSIBLE AS WELL AS THE 12Z FWD SOUNDING OBSERVED A 1.85 PWAT INDICATING THE PRESENCE OF DEEP MOISTURE IN PLACE OVER THE REGION. KEPT A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR ALL OF NORTH TX TONIGHT. THINK THAT STORMS ARE LIKELY TO DEVELOP ALONG THE STRONGER STATIONARY BOUNDARY IN PLACE IN SOUTHERN OK AND THEN MOVE SOUTHEAST IN THE NORTHWEST FLOW ALOFT OVERNIGHT. CONFIDENCE IN THIS SCENARIO PANNING OUT IS FAIRLY HIGH AS THERE IS SUFFICIENT MOISTURE AND INSTABILITY IN PLACE TO ALLOW FOR NOCTURNAL THUNDERSTORM ACTIVITY ALONG THE FRONT TONIGHT. THE PRIMARY FORECAST PROBLEMS FOR NORTH TX ARE DETERMINING THE TIMING AND PLACEMENT OF THIS ACTIVITY ACROSS THE CWA. IF THIS ACTIVITY IS WELL ORGANIZED IT COULD HAVE A BIG IMPACT ON THE EVOLUTION OF THUNDERSTORM ACTIVITY ON SATURDAY. SATURDAY AND SATURDAY NIGHT...NEARLY ALL GUIDANCE INDICATES THAT A FAST MOVING SHORTWAVE TROUGH WILL MOVE SOUTHEAST FROM THE NORTHWESTERN CONUS AND OVER THE SOUTHERN PLAINS BY SATURDAY EVENING. AS THIS SHORTWAVE TROUGH APPROACHES...IT WILL INDUCE LARGE SCALE FORCING FOR ASCENT OVER NORTH TX. THIS SHOWS UP NICELY AS H925 TO H700 WARM AIR ADVECTION...OR ISENTROPIC LIFT IF LOOKING AT POTENTIAL TEMPERATURE SURFACES IN THIS LAYER. WHILE THIS FORCING IS NOT OVERLY STRONG...IT IS PERSISTENT AND GUIDANCE IS FAIRLY CONSISTENT IN ADVERTISING 2 INCH PWATS WITH LITTLE INHIBITION FOR FREE CONVECTION. WITH LITTLE CAP IN PLACE AND A BROAD FORCING MECHANISM...THINK THAT SCATTERED THUNDERSTORM ACTIVITY WILL DEVELOP ACROSS NORTH TX BY SATURDAY AFTERNOON. THROUGH SUNSET...THE BIGGEST THREAT IS LIKELY LOCALLY HEAVY RAINFALL AND FLOODING WITH VERY WEAK STORM RELATIVE FLOW ALOFT AND HIGH PWAT VALUES IN PLACE. AFTER SUNSET...ASSUMING THE ATMOSPHERE IS NOT COMPLETELY STABILIZED/WORKED OVER...DEEP LAYER SHEAR AND FORCING INCREASE IN MAGNITUDE ACROSS THE NORTHEASTERN CWA. SATURDAY NIGHT...THE SHORTWAVE TROUGH IS EXPECTED TO MOVE SOUTHEAST OVER OKLAHOMA INCREASING THE WINDS ALOFT BY 15 TO 20 KTS OVER THE NORTHERN PORTION OF THE CWA. MODELS CONTINUE TO INDICATE WELL OVER 2000 J/KG OF MOST UNSTABLE CAPE OVER THE NORTHEASTERN CWA AS THIS SHORTWAVE GETS CLOSEST TO NORTH TX IN THE 00-06Z TIMEFRAME. THIS HAS A FEW HIGH RESOLUTION GUIDANCE MEMBERS INDICATING THE POTENTIAL FOR ELEVATED SUPERCELL THUNDERSTORMS GENERALLY NORTHEAST OF THE METROPLEX SATURDAY EVENING. OF COURSE THIS MAY BE GREATLY OVERDONE IF NUMEROUS SHOWERS AND THUNDERSTORMS RELEASE SUFFICIENT LATENT HEAT ALOFT TO DIMINISH MID-LEVEL LAPSE RATES AND ELEVATED INSTABILITY AFTER SUNSET. BECAUSE THIS FORECAST IS HIGHLY DEPENDENT UPON THUNDERSTORM EVOLUTION TONIGHT (FRIDAY NIGHT) AND SATURDAY THIS MAY CHANGE QUITE A BIT IN 24 HRS. HOWEVER IT IS WORTH NOTING THAT THERE IS AN ENHANCED POTENTIAL FOR SEVERE WEATHER OVER THE NORTHERN THIRD OF THE CWA (INCLUDING THE DFW METROPLEX) SATURDAY EVENING IF THUNDERSTORMS ARE LIMITED IN COVERAGE EARLIER IN THE DAY. SUNDAY...WITH THE SHORTWAVE TROUGH EXITING TO THE EAST...MOST GUIDANCE SENDS THE SOUTHERN OK COLD FRONT DOWN THROUGH NORTH TX BEGINNING SUNDAY MORNING. 12Z UPPER AIR ANALYSIS INDICATED A 10 DEG C THERMAL GRADIENT ASSOCIATED WITH THE FRONT...SO THERE WILL LIKELY BE SOME STRONG FORCING FOR ASCENT ASSOCIATED WITH THIS BOUNDARY AS IT MOVES SOUTH THROUGH THE AREA. IF THIS IS A GOOD ASSUMPTION THEN THE PASSAGE OF THE FRONT SHOULD BE ACCOMPANIED BY ANOTHER ROUND OF SCATTERED THUNDERSTORMS. WITH THE FRONT MOVING SOUTH THROUGH THE AREA SUNDAY MORNING DO NOT THINK STORMS WILL BE SEVERE AS THEY MOVE THROUGH THE AREA. IF THE FRONT IS SLOWER THIS MAY CHANGE. THE FRONT IS EXPECTED TO STALL OUT OVER THE SOUTHEASTERN PORTIONS OF THE FORECAST AREA SUNDAY EVENING AND LEFT SOME SMALL CHANCE POPS IN THE FORECAST NEAR THE FRONT SUNDAY NIGHT AS A RESULT. NEXT WEEK...DRIER AIR IS EXPECTED TO FILTER IN BEHIND THE FRONT BEGINNING MONDAY. THIS DRY AIR IS EXPECTED TO REMAIN IN PLACE FOR MUCH OF THE WEEK...THEREFORE MAINTAINED A DRY FORECAST AT THIS TIME. THE ECMWF HAS BEEN CONSISTENTLY BRINGING A STRONG SHORTWAVE TROUGH OVER NORTH TX TUESDAY EVENING...IF THIS PANS OUT IT WILL LIKELY WARRANT SOME MENTION OF POPS IN LATER FORECASTS. THE GFS IS MUCH WEAKER WITH THIS FEATURE AT THIS TIME. MOISTURE WILL START TO RETURN TO THE REGION LATE IN THE WEEK AS SOUTHERLY LOW LEVEL FLOW RETURNS TO NORTH TX. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 89 76 89 67 / 30 60 60 40 10 WACO, TX 77 94 77 93 68 / 20 40 40 40 20 PARIS, TX 72 89 71 86 64 / 40 60 60 40 10 DENTON, TX 75 88 71 89 67 / 30 60 60 40 10 MCKINNEY, TX 74 89 72 87 66 / 30 60 60 40 10 DALLAS, TX 80 90 77 90 67 / 30 60 60 40 10 TERRELL, TX 76 91 74 89 67 / 30 60 60 40 20 CORSICANA, TX 77 94 75 92 67 / 30 50 50 40 20 TEMPLE, TX 76 96 74 93 69 / 20 40 40 50 20 MINERAL WELLS, TX 74 88 71 90 66 / 30 60 60 40 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/30
Hazardous weather outlook, Aug 17, 3:18 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 318 PM CDT FRI AUG 17 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 318 PM CDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY. THE BEST CHANCES WILL BE SOUTH OF THE I-20 CORRIDOR. CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS WITH ANY THUNDERSTORM. HOWEVER...PULSE SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS SATURDAY AND SUNDAY. SOME STORMS MAY BE SEVERE ON SATURDAY...WITH DAMAGING WINDS AND HAIL POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ON SATURDAY AND SUNDAY WHICH MAY LEAD TO MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. 85/NH
In the hours before
Local storm report, Aug 17, 8:03 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
803 PM CDT FRI AUG 17 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND GST 3 E DESOTO 32.58N 96.80W
08/17/2012 M60 MPH DALLAS TX AWOS
GUST 60 MPH AT LANCASTER AWOS KLNCLocal storm report, Aug 17, 8:14 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
814 PM CDT FRI AUG 17 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST HAMILTON 31.70N 98.12W
08/17/2012 E59 MPH HAMILTON TX AWOS
AT HAMILTON AIRPORT KMNZSpecial weather statement, Aug 17, 8:22 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT FRI AUG 17 2012
TXZ105-107-180145-
HOPKINS TX-HUNT TX-
822 PM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL HUNT COUNTY
SOUTHERN HOPKINS COUNTY
AT 822 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF COMMERCE...MOVING EAST AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CAMPBELL...COMO...CUMBY AND
SULPHUR SPRINGS.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3295 9550 3295 9566 3298 9567 3298 9577
3301 9587 3309 9602 3324 9596 3315 9543
TIME...MOT...LOC 0122Z 286DEG 13KT 3312 9587Special weather statement, Aug 17, 8:38 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
838 PM CDT FRI AUG 17 2012
TXZ107-180215-
HOPKINS TX-
838 PM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN HOPKINS COUNTY
AT 838 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF COMMERCE...MOVING EAST AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CUMBY AND SULPHUR SPRINGS.
DIME SIZED HAIL WAS REPORTED IN CUMBY.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3295 9553 3295 9562 3297 9567 3298 9567
3298 9570 3303 9586 3322 9586 3324 9583
3323 9550
TIME...MOT...LOC 0138Z 284DEG 10KT 3313 9583Local storm report, Aug 17, 9:02 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT FRI AUG 17 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL CUMBY 33.15N 95.85W
08/17/2012 E1.00 INCH HOPKINS TX PUBLIC
PEAS TO APRX QUARTERSpecial weather statement, Aug 17, 9:38 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
938 PM CDT FRI AUG 17 2012
TXZ103-104-119-180315-
DALLAS TX-DENTON TX-COLLIN TX-
938 PM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COLLIN COUNTY
NORTHWESTERN DALLAS COUNTY
SOUTHEASTERN DENTON COUNTY
AT 939 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER ADDISON...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...
COPPELL...FARMERS BRANCH...FRISCO...HACKBERRY...HEBRON...
LEWISVILLE...PLANO...RICHARDSON...THE COLONY AND LAKE LEWISVILLE.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3315 9695 3317 9678 3309 9665 3294 9662
3287 9673 3284 9688 3294 9701 3306 9705
TIME...MOT...LOC 0239Z 243DEG 2KT 3298 9681The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:21 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 24 min |
| Aug 17, 7:37 PM CDT | Special Weather Statement | FWD | Leon | 23 min |
| Aug 17, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 19 min |
| Aug 17, 7:47 PM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| Aug 17, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 56 min |
| Aug 17, 7:52 PM CDT | Special Weather Statement | FWD | Collin | 38 min |
| Aug 17, 8:19 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 56 min |
| Aug 17, 8:22 PM CDT | Special Weather Statement | FWD | Hopkins | 23 min |
| Aug 17, 8:38 PM CDT | Special Weather Statement | FWD | Hopkins | 37 min |
| Aug 17, 8:51 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 54 min |
| Aug 17, 9:38 PM CDT | Special Weather Statement | FWD | Dallas | 37 min |
| Aug 17, 9:56 PM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| Aug 17, 10:05 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 25 min |
| Aug 17, 10:16 PM CDT | Special Weather Statement | FWD | Rockwall | 29 min |
| Aug 17, 10:28 PM CDT | Special Weather Statement | FWD | Delta, Fannin | 32 min |
| Aug 17, 10:40 PM CDT | Special Weather Statement | FWD | Collin, Rockwall | 35 min |
| Aug 17, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Rockwall | 59 min |
| Aug 17, 10:56 PM CDT | Special Weather Statement | FWD | Delta, Fannin | 34 min |
| Aug 17, 11:02 PM CDT | Special Weather Statement | FWD | Kaufman | 28 min |
| Aug 17, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall | 59 min |
| Aug 17, 11:52 PM CDT | Areal Flood Advisory | FWD | Collin, Delta, Fannin, Grayson, Hopkins, Hunt and 2 more | 113 min |
| Aug 18, 12:23 AM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| Aug 18, 2:13 AM CDT | Areal Flood Advisory | FWD | Collin, Rockwall | 92 min |
| Aug 18, 2:17 AM CDT | Special Weather Statement | FWD | Cooke | 28 min |
| Aug 18, 1:42 PM CDT | Areal Flood Advisory | FWD | Johnson, Tarrant | 2 hr |
| Aug 18, 2:59 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson | 42 min |
| Aug 18, 3:35 PM CDT | Areal Flood Advisory | FWD | Hood | 3 hr |
| Aug 18, 3:59 PM CDT | Special Weather Statement | FWD | Cooke, Montague | 31 min |
| Aug 18, 4:23 PM CDT | Special Weather Statement | FWD | Parker | 37 min |
| Aug 18, 4:32 PM CDT | Special Weather Statement | FWD | Cooke, Wise | 28 min |
| Aug 18, 4:36 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Wise | 54 min |
| Aug 18, 4:41 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Aug 18, 4:49 PM CDT | Special Weather Statement | FWD | Somervell | 26 min |
| Aug 18, 4:50 PM CDT | Areal Flood Advisory | FWD | Hood, Somervell | 3 hr |
| Aug 18, 4:57 PM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Aug 18, 5:03 PM CDT | Special Weather Statement | FWD | Jack, Young | 27 min |
| Aug 18, 5:05 PM CDT | Special Weather Statement | FWD | Parker | 25 min |
| Aug 18, 5:07 PM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| Aug 18, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Young | 57 min |
| Aug 18, 5:25 PM CDT | Flash Flood Warning | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Aug 18, 5:35 PM CDT | Areal Flood Advisory | FWD | Denton, Wise | 3 hr |
| Aug 18, 5:49 PM CDT | River Flood Warning | FWD | Dallas | 2 hr |
| Aug 18, 5:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 41 min |
| Aug 18, 5:59 PM CDT | Flash Flood Warning | FWD | Denton, Tarrant, Wise | 2 hr |
| Aug 18, 6:21 PM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Kaufman | 3 hr |
| Aug 18, 6:42 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 103 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.